MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0152CSS10
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: " sex/ age: unknown location: ic size of target lesion: 5mm procedure: emergency tae for ruptured aneurysm micro catheter: sl-10/stryker the other coils: optima coils when the physician performed before use check to confirm whether the coil system can come out from tip of introducer sheath, the coil won't advance.Then the physician opened another optima and completed procedure.After the procedure, the physician inspected the coil system and found foreign substance with brown color on the pusher wire." incident report form received for this complaint indicated no patient injury was sustained.
 
Additional Manufacturer Narrative
Balt usa reference (b)(4) note: this complaint file is being reported late as part of a corrective action following an fda inspection.After a review of historical complaint files, it was determined that for this complaint the device failed to meet its performance specifications according to the initial claim submitted by the user.For these complaints, the potential harm did not lead to a serious injury or death, however the performance specification which was failed to be met for these complaints could have led to a serious injury or death based on the initial information that was reported to balt.The returned device was inspected in our quality laboratory.During our analysis: - we observed the introducer sheath of the coil system to not be included with the return of the coil system; - we observed no visual damage or abnormalities to the implant coil or body coil; - we observed discoloration on the delivery pusher, found approximately 13cm proximal of the body coil on the hypotube; - we observed the discoloration to have a variation of yellow, brown, and red color; - we observed the physical substance to be beneath the pet tubing for the delivery pusher, unable to be wiped off directly from the hypotube without destructing the delivery pusher; - we noted the physical substance was only able to be exposed by cutting the pet tubing along the hypotube; - we noted the physical substance was able to be mechanically removed from the hypotube surface; - we noted there were no visual signs of material degradation.Root cause of the reported introduction issue could not be determined as the introducer sheath was not returned.Additionally, the reported issue regarding the discoloration of the hypotube cannot definitively be determined.Upon return of the device, discoloration was noted along the hypotube of the delivery pusher.Further analysis indicated that the observed discoloration was located approximately 13cm proximal of the body coil on the hypotube, beneath the pet tubing of the delivery pusher.As the physical substance was located beneath the pet tubing on the delivery pusher, the substance could only be physically removed by destructing the delivery pusher.After destructing the delivery pusher, this allowed for the physical substance to be mechanically removed from the surface of the spiral cut hypotube.Further introduction testing could not be performed without the return of the introducer sheath used during the incident.The implant and body coil of the coil system demonstrated no visual damage or abnormalities along those components.The risk associated with the discoloration found along the hypotube was assessed, and determined to be minimized due to the physical location.As the discoloration was found along the hypotube, beneath the pet jacket for the body coil, exposure to the discoloration was only possible by physically destructing the delivery pusher.Additional attempts to further investigate the root cause of the discovered discoloration were performed with the supplier of the hypotube component for the delivery pusher, however this did not lead to a clear indication of the root cause for the discoloration.A review of our post-market surveillance program was conducted following the device analysis, which indicated that only three incidents including this complaint (b)(4) have ever been reported for a similar issue with similar discoloration properties along the hypotube.For these three incidents, all of which have been reported from a single region (japan), with no additional customer complaints for this specific discoloration issue received from other regions.Review of the lot history records did not reveal any lot-specific issue that could account for the observation.No additional complaints against lot number f210900190 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key17573018
Report Number3014162263-2023-00043
Device Sequence Number15675058
Product Code HCG
UDI-Device Identifier00818053025747
UDI-Public(01)00818053025747(11)210909(17)260909(10)F210900190
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172390
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2026
Device Model NumberOPTI0152CSS10
Device Lot NumberF210900190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2022
Initial Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown